Alert archive / Alaska / Blizzard Watches in 2007

Blizzard Watch 8, NWS Anchorage, AK

January 22, 2007

NWS Anchorage, AK issued this blizzard watch at Jan 22, 2007, 11:59 AM AKST. It took effect at Jan 23, 2007, 5:44 AM AKST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2007, 11:59 AM AKST (20:59 UTC)
In effect from
Jan 23, 2007, 5:44 AM AKST
Expired
Jan 23, 2007, 4:07 PM AKST
In force
10 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 230159
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 PM AST MON JAN 22 2007

...BLIZZARD WATCH IN EFFECT FOR CENTRAL AND EASTERN ALEUTIANS AS
WELL AS THE PRIBILOF ISLANDS...

A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN TO
AFFECT THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING. AFTER
SEVERAL DAYS OF COLD AIR ADVECTING SOUTHWARD ACROSS THE BERING
SEA, A LARGE LOW PRESSURE SYSTEM AND ASSOCIATED FRONT WILL
APPROACH THE ALEUTIANS BRINGING BLIZZARD CONDITIONS WEDNESDAY AND
THURSDAY. 

AKZ185-231400-
/X.NEW.PAFC.BZ.A.0008.070124T1800Z-070125T0000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
459 PM AST MON JAN 22 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD
AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS
ACROSS THE EASTERN ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH
OCCASIONAL GUSTS AS HIGH AS 75 MPH ARE POSSIBLE AHEAD OF THE FRONT
THROUGH WEDNESDAY AFTERNOON. WARM AIR BEHIND THE FRONT WILL RAISE
TEMPERATURES INTO THE MID 30S WEDNESDAY AFTERNOON BRINGING AN END
TO THE SNOW AND BLOWING SNOW ALTHOUGH GUSTY WINDS WILL CONTINUE
THROUGH THURSDAY NIGHT.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ187-231400-
/X.NEW.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
459 PM AST MON JAN 22 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING.
RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO
HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL LIKELY CREATE
BLIZZARD CONDITIONS ACROSS THE CENTRAL ALEUTIANS WEDNESDAY. WINDS
45 TO 60 MPH ARE LIKELY WITH THIS STORM. WARM AIR BEHIND THE FRONT
WILL RAISE TEMPERATURES INTO THE MID 30S EAST OF ATKA WEDNESDAY
AFTERNOON BRINGING AN END TO THE SNOW AND BLOWING SNOW. TO THE
WEST OF ATKA...STRONG NORTH WINDS AND SNOW WILL CONTINUE THROUGH
THURSDAY. THIS WATCH MAY NEED TO BE ADJUSTED DEPENDING ON THE
STRENGTH OF THE LOW AND SUBSEQUENT LOCATION OF THE FRONTAL
BOUNDARY AS THAT WILL PLAY A LARGE PART OF HOW MUCH SNOW AND
BLOWING SNOW THE AREA WILL RECEIVE.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ195-231400-
/X.NEW.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
459 PM AST MON JAN 22 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON. 

A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE
BERING SEA. IN ADDITION, A WEAKENING FRONTAL BOUNDARY IS MOVING
SLOWLY ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF
ISLANDS. THIS WEAKENING FRONTAL BOUNDARY WILL INCREASE THE
SOUTHEASTERLY WINDS EARLY WEDNESDAY MORNING TO 25 TO 40 MPH. THE
FRONT IS EXPECTED TO STALL NEAR THE PRIBILOF ISLANDS ON WEDNESDAY
ALLOWING THE WINDS TO DIMINISH. BY WEDNESDAY AFTERNOON, THE
AFFECTS FROM THE APPROACHING STRONG NORTH PACIFIC LOW WILL AGAIN
INCREASE THE WIND TO 30 TO 45 MPH AND PEAK WEDNESDAY NIGHT AT 50
TO 65 MPH. NORTHEASTERLY WINDS WILL CONTINUE THROUGH THURSDAY AT
35 TO 50 MPH. ALTHOUGH SNOW FALL IS NOT EXPECTED TO INCREASE UNTIL
WEDNESDAY EVENING AS THE FRONT APPROACHES, LOOSE SNOW ON THE
GROUND FROM A PREVIOUS STORM WILL BE EASILY PICKED UP AND BLOWN
AROUND AS THE WINDS INCREASE WEDNESDAY. THE LOOSE SNOW AND STRONG
WINDS WILL COMBINE TO CREATE BLIZZARD CONDITIONS. 

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
2 follow-up statements
000 
WWAK42 PAFC 231444
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
544 AM AST TUE JAN 23 2007

A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN
TO AFFECT THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING. THE STORM
WILL MOVE NORTHEAST...SPREADING VERY STRONG WINDS AND SNOW WITH POSSIBLE
BLIZZARD CONDITIONS ACROSS THE EASTERN ALEUTIANS AND THE ALASKA
PENINSULA BY LATE WEDNESDAY AFTERNOON. THIS POWERFUL SYSTEM WILL
CONTINUE NORTH INTO BRISTOL BAY BY THURSDAY NIGHT.

AKZ181-240245-
/X.EXB.PAFC.BZ.A.0008.070125T0000Z-070125T1000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
544 AM AST TUE JAN 23 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE ALASKA PENINSULA WEDNESDAY AFTERNOON. RELATIVELY COLD
AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS OF WILL LIKELY CREATE BLIZZARD CONDITIONS
WEDNESDAY AFTERNOON. LOOK FOR PRECIPITATION BEHIND THE FRONT TO
CHANGE OVER TO RAIN BY EARLY THURSDAY MORNING...ENDING THE
BLIZZARD CONDITIONS...THOUGH BREEZY CONDITIONS WITH WINDS OF 20 TO
35 MPH WILL CONTINUE DURING THE DAY ON THURSDAY.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ185-240245-
/X.EXT.PAFC.BZ.A.0008.070124T1800Z-070125T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
544 AM AST TUE JAN 23 2007

...BLIZZARD WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE BLIZZARD WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD AIR
AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS THAT
WILL LIKELY START WEDNESDAY MORNING. LOOK FOR PRECIPITATION BEHIND
THE FRONT TO CHANGE OVER TO RAIN BY LATE WEDNESDAY NIGHT...ENDING
THE BLIZZARD CONDITIONS...THOUGH STRONG WINDS OF 25 TO 40 MPH WILL
CONTINUE ON THURSDAY.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ187-240245-
/X.EXT.PAFC.BZ.A.0008.070124T1000Z-070126T0000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
544 AM AST TUE JAN 23 2007

...BLIZZARD WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

THE BLIZZARD WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE CENTRAL ALEUTIANS LATE TONIGHT. RELATIVELY COLD AIR
AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS
ACROSS THE CENTRAL ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH
GUSTS TO 75 MPH ARE LIKELY WITH THIS STORM. PRECIPITATION SHOULD
REMAIN ALL SNOW WITH STRONG NORTH WINDS DEVELOPING AS THE LOW
PASSES EAST OF THE CENTRAL ALEUTIANS. BLIZZARD CONDITIONS WILL BE
POSSIBLE THROUGH THURSDAY AS STRONG NORTH WINDS ALONG WITH THE
POTENTIAL FOR CONTINUED SNOWFALL PERSIST.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ195-240245-
/X.CON.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
544 AM AST TUE JAN 23 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY AFTERNOON...

A BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON. 

A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE
BERING SEA. IN ADDITION... A WEAKENING FRONTAL BOUNDARY IS MOVING
SLOWLY ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF
ISLANDS. THIS WEAKENING FRONTAL BOUNDARY WILL INCREASE THE EASTERLY
WINDS TUESDAY NIGHT TO 15 TO 30 MPH...ALLOWING FOR PERIODS OF
BLOWING SNOW TO REDUCE VISIBILITIES TO ONE HALF MILE AT TIMES. BY
WEDNESDAY AFTERNOON...THE EFFECTS FROM THE APPROACHING NORTH
PACIFIC LOW WILL INCREASE THE WIND TO 35 TO 45 MPH WITH GUSTS TO
60 MPH WEDNESDAY NIGHT...REDUCING VISIBILITIES TO LESS THAN ONE
QUARTER MILE. NORTHEASTERLY WINDS POTENTIALLY GUSTING TO 60 MPH WILL
CONTINUE THROUGH THURSDAY AFTERNOON.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
000 
WWAK42 PAFC 240107
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
407 PM AST TUE JAN 23 2007

A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN
TO AFFECT THE CENTRAL ALEUTIANS AND THE PRIBILOF ISLANDS WEDNESDAY
MORNING. THE STORM WILL MOVE NORTHEAST...SPREADING VERY STRONG
WINDS AND SNOW AND BLIZZARD CONDITIONS ACROSS THE EASTERN
ALEUTIANS AND THE ALASKA PENINSULA BY LATE WEDNESDAY AFTERNOON.
THIS POWERFUL SYSTEM WILL CONTINUE NORTH INTO BRISTOL BAY BY
THURSDAY NIGHT.

AKZ181-241600-
/X.UPG.PAFC.BZ.A.0008.070125T0000Z-070125T1000Z/
/X.NEW.PAFC.BZ.W.0013.070125T0000Z-070125T1500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
407 PM AST TUE JAN 23 2007

...BLIZZARD WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM AST
THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE ALASKA PENINSULA WEDNESDAY AFTERNOON. RELATIVELY COLD
AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS OF WILL CREATE BLIZZARD CONDITIONS WEDNESDAY
AFTERNOON. LOOK FOR PRECIPITATION BEHIND THE FRONT TO CHANGE OVER
TO RAIN BY EARLY THURSDAY MORNING...ENDING THE BLIZZARD
CONDITIONS...THOUGH BREEZY CONDITIONS WITH WINDS OF 20 TO 35 MPH
WILL CONTINUE DURING THE DAY ON THURSDAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ185-241600-
/X.UPG.PAFC.BZ.A.0008.070124T1800Z-070125T0600Z/
/X.NEW.PAFC.BZ.W.0013.070124T1800Z-070125T1200Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
407 PM AST TUE JAN 23 2007

...BLIZZARD WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM AST
THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD
AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS WILL CREATE BLIZZARD CONDITIONS THAT WILL
LIKELY START WEDNESDAY MORNING. LOOK FOR PRECIPITATION BEHIND THE
FRONT TO CHANGE OVER TO RAIN BY LATE WEDNESDAY NIGHT...ENDING THE
BLIZZARD CONDITIONS...THOUGH STRONG WINDS OF 25 TO 40 MPH WILL
CONTINUE ON THURSDAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ187-241600-
/X.UPG.PAFC.BZ.A.0008.070124T1000Z-070126T0000Z/
/X.NEW.PAFC.BZ.W.0013.070124T1500Z-070126T0000Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
407 PM AST TUE JAN 23 2007

...BLIZZARD WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM AST
THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE CENTRAL ALEUTIANS LATE TONIGHT. RELATIVELY COLD AIR
AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND
STRONG EASTERLY WINDS WILL CREATE BLIZZARD CONDITIONS ACROSS THE
CENTRAL ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH GUSTS TO 75
MPH ARE LIKELY WITH THIS STORM. PRECIPITATION SHOULD REMAIN ALL
SNOW WITH STRONG NORTH WINDS DEVELOPING AS THE LOW PASSES EAST OF
THE CENTRAL ALEUTIANS. BLIZZARD CONDITIONS WILL BE POSSIBLE
THROUGH THURSDAY AS STRONG NORTH WINDS ALONG WITH THE POTENTIAL
FOR CONTINUED SNOWFALL PERSIST.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ195-241600-
/X.UPG.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/
/X.NEW.PAFC.BZ.W.0013.070124T1800Z-070126T0600Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
407 PM AST TUE JAN 23 2007

...BLIZZARD WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM AST
THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE
BERING SEA. IN ADDITION... A FRONTAL BOUNDARY IS MOVING SLOWLY
ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF ISLANDS.
THIS FRONTAL BOUNDARY WILL INCREASE THE EASTERLY WINDS TUESDAY
NIGHT TO 15 TO 30 MPH...ALLOWING FOR PERIODS OF BLOWING SNOW TO
REDUCE VISIBILITIES TO ONE HALF MILE AT TIMES. BY WEDNESDAY
MORNING...THE EFFECTS FROM THE APPROACHING NORTH PACIFIC LOW WILL
INCREASE THE WIND TO 35 TO 45 MPH WITH GUSTS TO 60 MPH...REDUCING
VISIBILITIES TO LESS THAN ONE QUARTER MILE. NORTHEASTERLY WINDS
POTENTIALLY GUSTING TO 60 MPH WILL CONTINUE THROUGH THURSDAY
AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 22, 12:00 AM AKST, 11 hours 59 minutes earlier.

Area forecast discussion, Jan 22, 12:00 AM AKST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST MON JAN 22 2007

.DISCUSSION...
THE CURRENT PATTERN CONSISTS OF AN UPPER LOW CENTERED OVER WESTERN
ALASKA AND A FULL LATITUDE RIDGE AROUND 120W LONGITUDE. THE EAST
ASIA JET IS PUSHING ACROSS THE ENTIRE PACIFIC AT AROUND 30-40N
LATITUDE BEFORE MAKING A NORTHEASTWARD BEND AND BREAKING JUST OFF
THE WEST COAST OF CANADA. THIS IS A FAIRLY TYPICAL MODE DURING EL
NINO...THOUGH THE JET WOULD NORMALLY BE FURTHER SOUTH ACROSS THE
PACIFIC AND BREAK SOMEWHERE NEAR CALIFORNIA. THIS IS ALSO A VERY
STABLE PATTERN AND HAS SETTLED IN NICELY OVER THE LAST COUPLE OF
WEEKS AND IS LIKELY TO BE ONE OF THE DOMINANT PATTERNS FOR THE NEXT
COUPLE OF MONTHS.

WHILE THE JET ENERGY IS POUNDING THE WEST COAST OF CANADA AND
WASHINGTON STATE...THE LOW CENTERS ARE PUSHING INTO SOUTH CENTRAL
AND SOUTHWEST ALASKA...STEERED BY THE MEAN TROUGH POSITION OVER
WESTERN ALASKA AND THE NORTHEAST BERING SEA. COLD AIR IS BEING
PULLED SOUTH ACROSS THE BERING SEA ON THE BACKSIDE OF THE TROUGH.
ENOUGH CYCLONIC FLOW WILL BE OVER SOUTHERN ALASKA TO BRING SHOWERS
TO SOUTH CENTRAL ALASKA THROUGH WEDNESDAY.

A LOW CURRENTLY SPINNING UP IN THE NORTHWEST PACIFIC WILL BECOME A
MAJOR STORM (LESS THAN 960 MB SURFACE LOW) BY WEDNESDAY SOUTH OF THE
CENTRAL ALEUTIANS AS IT INTERACTS WITH THE COLD AIR DIVING SOUTH
FROM THE BERING SEA. MODELS ARE STRUGGLING WITH TIMING FOR THIS
STORM...BUT AGREE ON INTENSITY. A SWATH OF STORM FORCE WINDS WILL
MOVE EASTWARD ACROSS THE MARINE AREAS OF ALASKA WEDNESDAY THROUGH
FRIDAY...BEFORE THE SYSTEM SETTLES INTO THE BERING SEA AS THE NEW
STEERING LOW. MORE SNOW (AND RAIN AT SOME COASTAL AREAS) EXPECTED
WITH THIS SYSTEM.

UPPER LEVEL FLOW WILL BECOME SIGNIFICANTLY SOUTHERLY DURING THE
WEEKEND USHERING IN MILDER TEMPERATURES OVER THE MAINLAND AS THE
MEAN TROUGH POSITION RETROGRADES AND THE WEST COAST RIDGE
STRENGTHENS. LOOKING INTO NEXT WEEK THE GENERAL PATTERN OF TROUGH
TO THE WEST AND RIDGE TO THE EAST WILL LIKELY CONTINUE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...HEAVY FREEZING SPRAY WARNING 160 179.
FIRE WEATHER...NONE.

LUDWIG JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 22, 11:00 AM AKSTGale WarningAFC48 hr
Jan 22, 11:00 AM AKSTGale WarningAFC12 hr
Jan 22, 11:00 AM AKSTSmall Craft AdvisoryAFC60 hr
Jan 22, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 22, 11:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Jan 22, 11:00 AM AKSTHeavy Freezing Spray WarningAFC3 days

Nearby

Blizzard Watches in Alaska, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.